MAUDE Adverse Event Report: OSTEOMED 2.0MM X 8MM FULLY THREADED SCREW, ANGLED LOCKING; HAND PLATING SYSTEM

OSTEOMED 2.0MM X 8MM FULLY THREADED SCREW, ANGLED LOCKING; HAND PLATING SYSTEM
Catalog Number 330-2008
Health Effect - Clinical Code No Information (3190)
Date of Event 02/09/2018
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(4) 2018, osteomed was notified of an adverse event related to a patient.Per the information received, the patient received implants on (b)(6) 2017.The implants were removed on (b)(6) 2018.No additional information was received.
 
Additional Manufacturer Narrative
The devices were not returned.Therefore, an evaluation could not be performed.The lot number was unknown.Therefore, a review of the specific dhrs for the devices associated with this complaint could not be performed.A two-year review of complaints was performed.The review shows that the this is the only complaint received within the last 2 years for all the devices referenced except p/n 330-2014 and p/n 331-2012.Both of these devices had one additional complaint for a broken screw head.But neither of the complaints resulted in an adverse event.For each system that these implants are part of, there is a documented risk document that addresses multiple situations that could cause/contribute to implant failure.However, without the details of why the devices were explanted, we are unable to confirm that the failure modes have been assessed.Each system also has an ifu that addresses multiple warnings, contraindications, and situations that could cause/contribute to implant failure.Without the details of why the devices were explanted, we are unable to confirm that the osteomed labeling addresses issue experienced.Therefore, a full investigation could not be completed.Should osteomed receive additional information to conduct a full investigation, an amendment to this report will be added.
 
Event or Problem Description
Osteomed was notified of an incident related to a patient.Per the information received, the patient received implants on 08/31/2017.The listing of implants were provided.The implants were removed on 02/09/2018.No additional information was received.Following a search to determine if the incident had been previously reported, it was determined that prior notification was not in our system.Therefore, a complaint for each part number referenced has been initiated to document this incident as an adverse event.

Brand Name
2.0MM X 8MM FULLY THREADED SCREW, ANGLED LOCKING
Common Device Name
HAND PLATING SYSTEM
Manufacturer (Section D)
OSTEOMED
3885 arapaho road
addison TX 75001
MDR Report Key7823991
Report Number2027754-2018-00029
Device Sequence Number16478153
Product Code HWC
UDI-Device Identifier00845694023528
UDI-Public00845694023528
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K090522
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number330-2008
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/09/2018
Supplement Date Received by Manufacturer08/09/2018
Initial Report FDA Received Date08/28/2018
Supplement Report FDA Received Date08/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR